Georgia, 2006Lightning Strike in Georgia, May 7, 2006
May 7, 2006 · NWS FFC · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $125,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 7, 5:05 PM EST, 53 minutes earlier.
Area forecast discussion, May 7, 5:05 PM EST, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 PM EDT SUN MAY 7 2006
.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)
SHORTWAVE SWEEPING ACROSS THE REGION THIS AFTERNOON SHOULD BE EAST
OF THE STATE BY MONDAY MORNING. PRECIPITATION WILL BE ENDING AS A
SURFACE LOW DEEPENS ALONG THE CAROLINA COAST ON THE OLD BOUNDARY
THAT HAS BEEN PLAGUING THE REGION FOR THE PAST SEVERAL DAYS
FINALLY DRIVES THIS FEATURE SOUTH IF THE FORECAST AREA. DRIER AND
MORE STABLE AIRMASS SETTLES IN ACROSS NORTH AND CENTRAL GEORGIA.
THE UPPER FLOW OVER THE SOUTHEASTERN U.S. BECOMES WEAKLY NORTHWEST
AS AN UPPER RIDGE BUILDS OVER THE MISSISSIPPI VALLEY. THE NAM
MOVES THE RIDGE AXIS EAST MUCH FASTER THAN THE GFS WHICH KEEPS US
UNDER OR EAST OF THE RIDGE THROUGH THE DAY TUESDAY. I WILL START
TO BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS BACK INTO WESTERN
PORTIONS OF THE FORECAST AREA BY LATE IN THE DAY TUESDAY.
.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
UPPER FLOW STARTS OUT SOUTHWESTERLY AHEAD OF A WEAK SHORTWAVE
MOVING INTO THE MISSISSIPPI VALLEY. THIS WAVE PASSES OVER THE
STATE LATE WEDNESDAY WITH BEST RAIN CHANCES WEDNESDAY AFTERNOON
INTO WEDNESDAY NIGHT. DEPENDING ON THE ULTIMATE STRENGTH OF THIS
SYSTEM WE MAY BE DEALING WITH ANOTHER...AT LEAST SLIGHT...RISK OF
SEVERE WEATHER AS THIS SYSTEM SWINGS PAST. AFTER THIS SYSTEM
PASSES...THE UPPER FLOW BECOMES NORTHWESTERLY UNDER A LARGE UPPER
LOW SPINNING ITS WHEELS OVER THE GREAT LAKES. THIS LOW REMAINS IN
PLACE THROUGH THE END OF THE EXTENDED FORECAST WITH LITTLE TO NO
PRECIPITATION CHANCES SEEN LATE THURSDAY THROUGH SUNDAY.
&&
.AVIATION...
.WEAK WEDGING PUSHING INTO NORTHWEST GEORGIA THIS EVENING. IFR
CEILINGS SPREADING INTO ATL IN NEXT HOUR OR TWO...EXPECTED TO LAST
THROUGH THE NIGHT...IMPROVING AFTER SUNRISE. VISIBILITY 3 TO 5SM IN
FOG...LOWERING BELOW 3SM AFTER MINIGHT. WINDS REMAINING EAST 10 MPH
OVERNIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 57 75 59 80 / 20 5 10 10
ATHENS 54 75 56 81 / 30 10 10 5
GAINESVILLE 54 73 56 79 / 20 10 10 10
ROME 53 80 52 83 / 20 5 10 20
COLUMBUS 61 81 63 86 / 20 10 10 10
MACON 58 80 58 85 / 30 10 10 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
20/41
Hazardous weather outlook, May 7, 10:07 AM EST, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1107 AM EDT SUN MAY 7 2006
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-080945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1107 AM EDT SUN MAY 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS CENTRAL AND SOUTH
GEORGIA TODAY.
.SYNOPSIS...
A WEAK FRONT WILL REMAIN OVER THE REGION THROUGH TONIGHT AS
AN AREA OF LOW PRESSURE MOVES ALONG THE FRONT.
.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE DAMAGING WINDS...LARGE HAIL...AND CLOUD
TO GROUND LIGHTNING.
.DISCUSSION...
ALTHOUGH CAPE VALUES WILL BE INCREASING TO 800 TO 1200 AND LIFTED
INDICES LOWERING TO MINUS 2 TODAY...DAYTIME HEATING WILL BE MINIMAL
DUE TO INCREASING CLOUDS AND LARGE AREAS OF RAIN. THEREFORE ONLY
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY ALONG AND SOUTH
OF A LINE FROM LA GRANGE...TO FORSYTH...TO LOUISVILLE...AND BETWEEN
THE HOURS OF NOON AND 6 PM.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON THROUGH
THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED ON THE REMAIN DAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, May 7, 3:28 PM EST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 PM EDT SUN MAY 7 2006
GAZ020-021-032-072115-
428 PM EDT SUN MAY 7 2006
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
COBB...CHEROKEE AND BARTOW COUNTIES UNTIL 515 PM EDT...
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CARTERSVILLE...MOVING EAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS COBB...CHEROKEE AND BARTOW COUNTIES. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING
OF WATER ON ROADWAYS.
CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 7, 3:28 PM EST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 PM EDT SUN MAY 7 2006
GAZ020-021-032-072115-
428 PM EDT SUN MAY 7 2006
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
COBB...CHEROKEE AND BARTOW COUNTIES UNTIL 515 PM EDT...
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CARTERSVILLE...MOVING EAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS COBB...CHEROKEE AND BARTOW COUNTIES. BRIEF HEAVY DOWNPOURS
MAY CAUSE PONDING OF WATER ON ROADWAYS.
CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 7, 4:00 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT SUN MAY 7 2006
GAZ066-067-072200-
500 PM EDT SUN MAY 7 2006
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
TROUP AND MERIWETHER COUNTIES UNTIL 600 PM EDT...
AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HOGANSVILLE TO 21 MILES WEST OF
ABBOTTSFORD...MOVING EAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TROUP AND MERIWETHER COUNTIES. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS.
CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 7, 4:57 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EDT SUN MAY 7 2006
GAZ066-067-078-072300-
557 PM EDT SUN MAY 7 2006
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
HARRIS...TROUP AND MERIWETHER COUNTIES UNTIL 700 PM EDT...
AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WEST POINT...MOVING EAST AT 30 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS HARRIS...TROUP AND MERIWETHER COUNTIES. BRIEF HEAVY DOWNPOURS
MAY CAUSE PONDING OF WATER ON ROADWAYS.
CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 7, 5:07 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
607 PM EDT SUN MAY 7 2006
GAZ033-045-046-072300-
607 PM EDT SUN MAY 7 2006
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
ROCKDALE...DEKALB AND FULTON COUNTIES UNTIL 700 PM EDT...
AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ATLANTA...MOVING SOUTHEAST AT 25 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES
ACROSS ROCKDALE...DEKALB AND FULTON COUNTIES. BRIEF HEAVY DOWNPOURS
MAY CAUSE PONDING OF WATER ON ROADWAYS.
CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 7, 5:58 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
658 PM EDT SUN MAY 7 2006
GAZ079-072345-
658 PM EDT SUN MAY 7 2006
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
TALBOT COUNTY UNTIL 745 PM EDT...
AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF FLINT HILL...MOVING
SOUTHEAST AT 25 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS TALBOT COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF
WATER ON ROADWAYS.
CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Lightning, Harris
- When
- May 7, 5:58 PM EST
- Where
- Harris County, Waverly Hall
- Property damage
- $125,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 32.736, -84.909 (the zone’s center; the record gives no point)
A former National Weather Service employee reported that lightning struck a house and set it on fire. The home burned to the ground and was a complete loss.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in South Carolina, May 7, 2006$250,000 · 2 events
- Tornadoes and Hail in Kansas, May 7, 2006F1 · 32 events
- Flash Flooding and Hail in Texas, May 7 to 8, 2006$100,000 · 1.75 in hail · 5 events
- Tornadoes and Damaging Winds in Minnesota, May 7, 2006F1 · 4 events
- Tornadoes and Hail in Kansas, May 7, 2006F0 · 10 events
- Damaging Wind in Alabama, May 7, 2006$15,000 · 50 kt wind · 1 event
- Dust Devil in North Dakota, May 7, 20061 injured · 1 event
- Hail and Damaging Wind in Texas, May 7, 20062.75 in hail · 9 events
- Hail in Nebraska, May 7, 2006$1,000 · 1.75 in hail · 8 events
- Tornadoes and Hail in South Carolina, May 7, 2006$5,000 · F0 · 7 events
- Hail and Damaging Wind in Oklahoma, May 7, 20061.75 in hail · 5 events
- Hail in Nebraska, May 7, 20061 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512825.